Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 13, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at May 20, 2009, 2:41 PM EDT for Orange County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2009, 2:41 PM EDT (18:41 UTC)
- Expired
- May 20, 2009, 3:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Orange County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KMLB 201841
TORMLB
FLC095-201915-
/O.NEW.KMLB.TO.W.0013.090520T1841Z-090520T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
241 PM EDT WED MAY 20 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL ORANGE COUNTY IN FLORIDA...
THIS INCLUDES THE CITIES OF...WINTER PARK...ORLANDO...OAK RIDGE...
FAIRVIEW SHORES...CONWAY...
* UNTIL 315 PM EDT.
* AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST
OF ORLANDO INTERNATIONAL AIRPORT...MOVING NORTH AT 20 MPH.
* THE TORNADO WILL BE NEAR...
PINE CASTLE...OAK RIDGE AND BELLE ISLE BY 250 PM EDT...
CONWAY BY 255 PM EDT...
ORLANDO BY 300 PM EDT...
FAIRVIEW SHORES AND WINTER PARK BY 315 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 2862 8144 2860 8129 2834 8136 2834 8146
2835 8146
TIME...MOT...LOC 1839Z 181DEG 19KT 2840 8140
$$
151 follow-up statement
000
WWUS52 KMLB 201908
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT WED MAY 20 2009
FLC095-201916-
/O.EXP.KMLB.TO.W.0013.000000T0000Z-090520T1915Z/
ORANGE-
308 PM EDT WED MAY 20 2009
...THE TORNADO WARNING FOR CENTRAL ORANGE COUNTY WILL EXPIRE AT 315
PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE CIRCULATION
THAT PROMPTED THE WARNING HAD WEAKENED AND TORNADO DEVELOPMENT IS NO
LONGER EXPECTED. FUNNEL CLOUDS MAY STILL DEVELOP WITH STORMS ACROSS
CENTRAL AND WESTERN SECTIONS OF ORANGE COUNTY THROUGH 4 PM THIS
AFTERNOON.
LAT...LON 2862 8144 2860 8129 2834 8136 2834 8146
2835 8146
TIME...MOT...LOC 1906Z 181DEG 19KT 2854 8140
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at May 20, 10:50 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 20, 10:50 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1050 AM EDT WED MAY 20 2009
.DISCUSSION...
...LOCALLY HEAVY RAIN AND SLIGHT RISK OF SEVERE WEATHER THIS
AFTERNOON...
.UPDATE...SHARP MOISTURE GRADIENT OVER THE FORECAST AREA TODAY WITH
PRECIP WATER VALUES AROUND 1.8-1.9 ACROSS NRN SECTIONS AND 1.4
ACROSS FAR SRN AREAS. MID LAYER LOW OVER S FL ALLOWING SOME DRIER
AIR IN THE MID-UPR LVLS TO WORK NWD ACROSS THE SRN CWA BUT PLENTIFUL
LOW LVL MOISTURE SHOULD ALLOW SHOWERS/TSTMS TO REDEVELOP ACROSS THE
SOUTH WITH DAYTIME HEATING. ALONG THE VOLUSIA COAST...A CONVERGENT
BAND WITH SHOWERS/TSTMS MOVING ONSHORE WITH ADDITIONAL HEAVY
RAINFALL. AREAL FLOOD WARNING RE-ISSUED FOR VOLUSIA COUNTY INTO THIS
AFTERNOON. MAIN CONCERNS TODAY CONTINUE TO BE HEAVY RAINFALL THREAT
ACROSS VOLUSIA COUNTY AND DEVELOPING WITH STORMS ACROSS SRN SECTIONS
LATER THIS AFTN. SLIGHT RISK OF SEVERE STORMS ALSO POSSIBLE ACROSS
CENTRAL/SRN CWA WITH DRY AIR IN THE MID LVLS AND COLD MID LEVEL
TEMPS. HELICITY VALUES LOOK TO BE MAXIMIZED ACROSS FAR NRN SECTIONS
SO WILL HAVE TO BE ON GUARD FOR ROTATION WITH STORMS MOVING ONSHORE
FROM THE ATLC. SLIGHT FORECAST ADJUSTMENTS MAINLY TO TEMPS AND
CONVERTING WIND ADV TO A LAKE WIND ADVISORY AND EXPANDING TO
ORANGE/SEMINOLE AND INLAND VOLUSIA COUNTIES.
&&
.AVIATION...KDAB EXPECTED TO CONTINUE TO SEE +RA/CHC TSRA INTO THE
AFTN WITH GUSTY EAST WINDS. OTHER TERMINALS WILL SEE INCREASING CHCS
FOR +RA/TSRA INTO THE AFTN WITH DAYTIME HEATING.
&&
.MARINE...CONDITIONS REMAIN HAZARDOUS OVER THE ATLC WATERS WITH SEAS
7-8 CLOSE TO THE COAST AND UP TO 14-16 FT OFFSHORE. GALE WARNING
EXPIRED AT 10 AM. CURRENT FORECAST ON TRACK WITH LITTLE CHANGES.
&&
.HYDROLOGY...MORNING CALL WITH SE RFC INDICATES RIVER FORECASTS WILL
BE INITIATED FOR ASTOR LATER THIS MORNING WITH RIVER LVL CONTINUING
TO RISE (1.9 THIS MORNING - 2.5 ACTION STAGE). HEAVY RAINS IN THE
BASIN OVER THE LAST FEW DAYS AND ADDITIONAL RAIN TODAY SHOULD
CONTINUE RISES INTO LATE WEEK. AREAL FLOOD WARNING ISSUED FOR VOLUSIA
WITH ANOTHER BAND OF HEAVY RAIN MOVING ONSHORE.
&&
.CLIMATE...RECORD RAINFALL RECORDED AT DAYTONA BEACH/ORLANDO/
MELBOURNE/VERO BEACH YESTERDAY (SEE RECORD EVENT REPORTS).
SUPPLEMENTAL RAINFALL REPORTS FROM COCORAHS INDICATE 14.90 INCH
RAINFALL TOTAL 3.5 SE OF ORMOND BEACH OVER THE PAST THREE DAYS.
WILL BE ISSUING EVENT TOTAL RAINFALL SUMMARY LATER TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 77 71 79 72 / 80 70 80 40
MCO 81 68 84 70 / 80 50 70 40
MLB 80 73 82 72 / 70 70 80 40
VRB 80 73 83 73 / 70 70 80 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THURSDAY MORNING FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
ORANGE-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
LAKE WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR COASTAL
VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-ORANGE-SEMINOLE-
SOUTHERN BREVARD.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT FRIDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT FRIDAY FOR COASTAL WATERS
FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...VOLKMER
LONG TERM....SEDLOCKHazardous weather outlook, May 20, 1:31 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 131 PM EDT WED MAY 20 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-210545- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 131 PM EDT WED MAY 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... THERE REMAINS A MODERATE THREAT FOR SEVERE THUNDERSTORMS AND BRIEF TORNADOES OVER PARTS OF EAST CENTRAL FLORIDA THIS AFTERNOON AND EVENING. AFTERNOON HEATING TEAMED WITH COOL TEMPERATURES ALOFT HAVE INCREASED THE CHANCE FOR THUNDERSTORM ACTIVITY. WITH PLENTY OF AVAILABLE ATMOSPHERIC MOISTURE AND CONVECTIVE ORGANIZATION SUPPLIED BY A TRANSITIONING LOW PRESSURE SYSTEM...STORMS WILL BECOME MORE NUMEROUS AND STRONG. THE GREATER OPPORTUNITY FOR SEVERE WIND AND HAIL WILL BE SOUTH OF THE INTERSTATE 4 CORRIDOR DOWN TO LAKE OKEECHOBEE. ALSO...BRIEF TORNADOES AND LANDFALLING WATERSPOUTS WILL BE POSSIBLE ALONG THE COASTAL ZONE FROM FLAGLER BEACH TO JUPITER INLET...AND REACH INLAND INTO INTERIOR COUNTIES. CONDITIONS ALSO EXISTS IN VICINITY OF LAKE OKEECHOBEE. ...FLOOD IMPACT... THE FLOOD THREAT IS HIGH FOR COASTAL VOLUSIA COUNTY. AN AREAL FLOOD WARNING HAS BEEN ISSUED FOR VOLUSIA COUNTY THROUGH 415 PM TODAY. THIS WARNING MAY NEED TO BE EXTENDED...AND INCLUDE NEARBY LOCATIONS. OVER THE PAST TWO DAYS...WIDESPERAD HEAVY RAIN HAS OCCURRED ACROSS VOLUSIA COUNTY AND PARTS OF NORTH LAKE COUNTY WHERE 10 TO 12 INCHES HAVE BEEN EXPERIENCED...WITH AN ADDITIONAL 2 TO 4 INCHES POSSIBLE TODAY. GENEROUS RAINS WILL CONTINUE THIS AFTERNOON...ESPECIALLY NORTH OF THE INTERSTATE 4 CORRIDOR....AND ALONG THE INTERSTATE 95 CORRIDOR. ...HIGH WIND IMPACT... BREEZY TO WINDY CONDITIONS WILL PREVAIL THIS AFTERNOON...ESPECIALLY ALONG THE COAST BETWEEN FLAGLER BEACH AND CAPE CANAVERAL. FREQUENT WIND GUSTS BETWEEN 20 AND 25 MPH ARE EXPECTED. LAKE WIND ADVISORIES HAVE BEEN POSTED FOR VOLUSIA...BREVARD... ORANGE...AND SEMINOLE COUNTIES. ...COASTAL FLOOD IMPACT... A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THOSE RESIDENTS WHO LIVE ALONG THE INTRACOASTAL HALIFAX RIVER IN VOLUSIA COUNTY. VOLUSIA COUNTY EMERGENCY MANAGEMENT REPORTS FLOODING INTO SOME YARDS AND LOW AREAS ALONG THE HALIFAX RIVER. STRONG ONSHORE WINDS ACROSS THE ATLANTIC...AND LARGE SWELLS IMPACTING PONCE INLET ARE NOT ALLOWING EFFECTIVE DISCHARGE FROM INTRACOASTAL WATERWAY INTO THE ATLANTIC WATERS. A RAINFALL OBSERVER NEAR ORMOND BEACH REPORTED 14.90 INCHES OF RAIN OVER THE PAST THREE DAYS. THE RUN OFF FROM HEAVY RAIN INTO THE INTRACOASTAL WATERWAY AND GUSTY ONSHORE FLOW IS RAISING WATER LEVELS...ESPECIALLY NORTH OF THE INLET AND MAY IMPACT LOW AREAS ALONG THE RIVER WITH MINOR FLOODING. ALONG THE VOLUSIA COUNTY BEACHES...HIGH POUNDING SURF AND LARGE BREAKING WAVES WILL CONTINUE THIS AFTERNOON. MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR THROUGH THE NEXT HIGH TIDE CYCLE...WHICH WILL PEAK BETWEEN 5 PM AND 6 PM THIS AFTERNOON. AREAS SUSCEPTIBLE TO EROSION...MAY EXPERIENCE MODERATE EROSION DURING THIS EVENT. A HIGH SURF ADVISORY IS IN EFFECT FOR ALL COASTAL COUNTIES FROM JUPITER INLET TO FLAGLER BEACH...AND SWIMMING IN THE HIGH SURF IS STRONGLY DISCOURAGED. ...RIP CURRENT IMPACT... STRONG EAST TO SOUTHEAST WINDS WILL DRIVE A MODERATE TO LARGE SWELL THIS AFTERNOON...WITH HIGH SURF CONDITIONS CONTINUING. THESE FACTORS WILL CREATE A HIGH RIP CURRENT RISK ALONG AREA BEACHES. BEACHGOERS ARE URGED TO STAY OUT OF THE WATER THIS AFTERNOON. ...MARINE THUNDERSTORM GUST IMPACT... THERE IS A MODERATE THREAT FOR MARINE THUNDERSTORM GUSTS THIS AFTERNOON AS SCATTERED TO NUMEROUS STORMS PRODUCE LOCAL WIND GUSTS ABOVE 34 KNOTS. ISOLATED GUSTS MAY BE HIGHER NEAR 50 KNOTS. ...WATERSPOUT IMPACT... MARINE THUNDERSTORMS MAY PRODUCE WATERSPOUTS OVER THE ATLANTIC AND INTRACOASTAL WATERWAY AS THEY MOVE ONSHORE. THE ASSOCIATED THREAT IS MODERATE. ...WIND AND SEA IMPACT... THE PRESSURE GRADIENT BETWEEN A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHEAST GULF OF MEXICO AND HIGH PRESSURE OVER THE MID ATLANTIC WILL PRODUCE A FRESH TO STRONG EAST TO SOUTHEAST BREEZE OVER THE COASTAL WATERS WITH OCCASIONAL GUSTS TO 30 KNOTS. THE LOW WILL MAINTAIN THE STRONG FLOW INTO THURSDAY AS IT DRIFTS SLOWLY WESTWARD TOWARD THE CENTRAL GULF OF MEXICO. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL AREAS BETWEEN FLAGLER BEACH TO JUPITER INLET OUT TO 60 NAUTICAL MILES. ...RIVER FLOOD IMPACT... GENEROUS RAINS HAVE FALLEN OVER THE SAINT JOHNS RIVER BASIN WITH RUNOFF YET TO BE FULLY REALIZED. CURRENT AND PROJECTED RIVER STAGES AT LAKE HARNEY...SANFORD...AND DELAND ARE NOT YET A CONCERN. HOWEVER...GIVEN THE AMOUNT OF RAIN IN VICINITY OF ASTOR AS WELL AS THE ELEVATED WINDS SLOWING THE DISCHARGE...THE STAGE THERE WILL LIKELY RISE ABOVE ACTION STAGE. THE RIVER FORECAST CENTER WILL BEGIN ISSUING FORECASTS FOR ASTOR TODAY. PLEASE SEE THE LATEST RIVER FORECAST AT ASTOR FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. CONDITIONS WILL BE BREEZY ON THURSDAY WITH A 70 PERCENT CHANCE OF THUNDERSTORMS ACROSS THE AREA. BY FRIDAY...THE WINDS WILL WEAKEN MORE AS THE LOW PULLS FARTHER AWAY. THEN...THE AREA WILL GRADUALLY TRANSITION INTO A MORE TRADITIONAL SUMMERTIME PATTERN WITH ABOUT 40 PERCENT CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. DWS
In the hours before
Local storm report, May 20, 1:25 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
125 PM EDT WED MAY 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TORNADO CASSELBERRY 28.66N 81.32W
05/19/2009 SEMINOLE FL NWS STORM SURVEY
LOW END EF0 TORNADO -65 MPH- WIDTH 50 YARDS PATH LENGTH
1.5 MILES AT LAKE SHORE AND LAKE AVE
&&
MRTSpecial weather statement, May 20, 1:52 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 152 PM EDT WED MAY 20 2009 FLZ058-201900- OKEECHOBEE- 152 PM EDT WED MAY 20 2009 ...STRONG THUNDERSTORMS AFFECTING OKEECHOBEE COUNTY... AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER TAYLOR CREEK...MOVING NORTHWEST AT AROUND 30 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE FOUR SEASONS ESTATES...OKEECHOBEE...AND BASSWOOD ESTATES. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 07
Special weather statement, May 20, 1:55 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 155 PM EDT WED MAY 20 2009 FLZ045-053-144-201845- ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY- 155 PM EDT WED MAY 20 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTHWESTERN LAKE COUNTY... SOUTHWESTERN ORANGE COUNTY...OSCEOLA COUNTY... AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 6 MILES SOUTHWEST OF ANIMAL KINGDOM...MOVING NORTHWEST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CLERMONT. OTHER STRONG STORMS WERE LOCATED NEAR POINCIANA...LAKE KISSIMMEE AND KENANSVILLE. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 07
Local storm report, May 20, 2:20 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
220 PM EDT WED MAY 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL OKEECHOBEE 27.24N 80.83W
05/19/2009 M0.88 INCH OKEECHOBEE FL PUBLIC
7645 HWY 78 WEST
&&
MRTLocal storm report, May 20, 2:25 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
225 PM EDT WED MAY 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FUNNEL CLOUD 3 E KISSIMMEE 28.30N 81.36W
05/19/2009 OSCEOLA FL OTHER FEDERAL
NO TOUCH DOWN. DISSIPATED SHORTLY AFTER SIGHTING. REPORT
FROM KISSIMMEE AIRPORT CONTROL TOWER.
&&
MRTSpecial weather statement, May 20, 2:26 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 226 PM EDT WED MAY 20 2009 FLZ045-053-201915- ORANGE-OSCEOLA- 226 PM EDT WED MAY 20 2009 ...FUNNEL CLOUDS POSSIBLE OVER SOUTH CENTRAL ORANGE COUNTY...NORTH OSCEOLA COUNTY... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS NEAR KISSIMMEE AND BUENA VENTURE LAKES...MOVING NORTHWEST AT 20 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS AND FUNNEL CLOUDS INCLUDE BAY HILL...CAMPBELL...DOCTOR PHILLIPS AND THE TOURIST PARKS ACROSS SOUTHWEST ORANGE COUNTY. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. 07
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:05 PM EDT | Areal Flood Advisory | MLB | Brevard | 3 hr |
| May 19, 9:57 PM EDT | Gale Warning | MLB | 12 hr | |
| May 19, 10:30 PM EDT | Areal Flood Warning | MLB | Volusia | 3 hr |
| May 19, 10:52 PM EDT | Special Marine Warning | MLB | 113 min | |
| May 19, 11:35 PM EDT | Tornado Warning | MLB | Lake, Orange, Seminole | 25 min |
| May 20, 12:05 AM EDT | Tornado Warning | MLB | Brevard, Seminole, Volusia | 25 min |
| May 20, 12:40 AM EDT | Special Marine Warning | MLB | 110 min | |
| May 20, 1:11 AM EDT | Areal Flood Advisory | MLB | Brevard, Seminole, Volusia | 2 hr |
| May 20, 1:26 AM EDT | Tornado Warning | MLB | Lake, Seminole, Volusia | 34 min |
| May 20, 2:15 AM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| May 20, 2:32 AM EDT | Special Marine Warning | MLB | 118 min | |
| May 20, 3:17 AM EDT | Areal Flood Advisory | MLB | Brevard, Seminole, Volusia | 118 min |
| May 20, 4:40 AM EDT | Areal Flood Advisory | MLB | Volusia | 110 min |
| May 20, 7:29 AM EDT | Special Marine Warning | MLB | 61 min | |
| May 20, 8:41 AM EDT | Special Marine Warning | MLB | 49 min | |
| May 20, 10:11 AM EDT | Areal Flood Warning | MLB | Volusia | 6 hr |
| May 20, 11:00 AM EDT | Lake Wind Advisory | MLB | Orange, Seminole, Volusia | 9 hr |
| May 20, 11:54 AM EDT | Coastal Flood Advisory | MLB | Volusia | 56 hr |
| May 20, 1:43 PM EDT | High Surf Advisory | MLB | Volusia | 54 hr |
| May 20, 2:04 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 38 min |
| May 20, 4:13 PM EDT | Areal Flood Warning | MLB | Volusia | 26 hr |
| May 20, 5:40 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 28 min |
| May 20, 5:49 PM EDT | Tornado Warning | MLB | Indian River, Okeechobee, Saint Lucie | 41 min |
| May 20, 6:25 PM EDT | Areal Flood Advisory | MLB | Brevard | 110 min |
Nearby
Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.